| Model Number |
APB-2-3-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Health care provider information is not reported due to region privacy laws.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm of the left middle cerebral artery (mca) m1-m2 branch.The aneurysm max diameter was 7mm and the neck diameter was 7mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the devices were prepared according to the instructions for use (ifu).15 coils were implanted in total in the procedure.The complaint coil (model: apb-2-3-3d-es, lot: b109345) was the fourteenth used.The coil could not be detached with the instant detacher so another instant detacher of a different lot was tried but was also unsuccessful.Manual detachment was then attempted.However, when the hypotube was broken to try and detach the coil, the release wire was cut at the same time so the deployment was not possible.The coil was slowly collected and removed from the patient's body.A coil of the same model but a different lot was then used and successfully implanted and the procedure was completed successfully.There was no harm or injury to the patient.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported there was no pushwire damage observed after removal from the patient.